MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22630
Medical Device Problem Code Failure to Conduct (1114)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter; occupation: unknown.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The customer provided three photos.The first photo has three devices pictured, the distal end of the handle is visible and the catheter area is severely damaged and crinkled on all three devices.The second photo matches the reference part number and lot number in the report.The third photo is of various biopsies in three different containers, that are being prepped for further examination.The biopsies are all different sizes and consistencies.The report is considered confirmed based solely on the pictures provided.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use contain the following information to assist with proper set-up and use of the device: "before using this device, follow recommendations provided by electrosurgical unit manufacturer to ensure patient safety through proper placement and utilization of patient return electrode.Ensure a proper path from patient return electrode to electrosurgical unit is maintained throughout the procedure." "inspect active cord.Cord must be free of kinks, bends, breaks and exposed wires to allow for accurate transfer of current.If an abnormality is noted, do not use active cord." "with electrosurgical unit off, prepare equipment.Securely connect active cord to device handle and electrosurgical unit.Active cord fittings should fit snugly into both device handle and electrosurgical unit.Following instructions from electrosurgical unit manufacturer, position patient return electrode and connect it to electrosurgical unit." "following electrosurgical unit manufacturer's instructions for settings, verify desired settings and activate electrosurgical unit.Note: maximum rated input voltage for this device is 2kvp-p for cut mode and 5 kvp-p for coagulation mode." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic mucosal resection procedure, the physician used three (3) acusnare polypectomy snares.The devices were not conducting electricity.The physician then changed to another manufacture's snare to complete the procedure.Hot biopsy forceps were used to clean the wound and the wound was closed with a harmony clamp.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued: section e.Initial reporter; occupation: unknown.Investigation evaluation: the customer provided three photos.The first photo has three devices pictured, the distal end of the handle is visible and the catheter area is severely damaged and crinkled on all three devices.The second photo matches the rpn and lot number in the report.The third photo is of various biopsies in three different containers, that are being prepped for further examination.The biopsies are all different sizes and consistencies.Device 1: our laboratory evaluation of the product said to be involved confirmed damage to the catheter but did not confirm the device could not be electrified.The device was returned with the snare fully retracted into the tubing.The snare was advanced and retracted using the handle with no issues.During a visual inspection of the device, there were kinks and bends along 3cm of the catheter near the distal end of the handle.The kinks did not affect the functionality of the device.The continuity from the electrical pin to the snare head was tested with an ohm meter and passed.An additional functional test was performed by attaching the active cord to the electrical pin.The active cord connected easily and remained securely connected to the device.The device was connected to a valley lab generator and power was applied.The snare cut simulated tissue as expected.Device 2: our laboratory evaluation of the product said to be involved could not confirm the report as it was described.The device was returned with the snare fully retracted into the tubing.The snare was advanced and retracted using the handle with no issues.During a visual inspection of the device, there was no damage noted on the device.The continuity from the electrical pin to the snare head was tested with an ohm meter and passed.An additional functional test was performed by attaching the active cord to the electrical pin.The active cord connected easily and remained securely connected to the device.The device was connected to a valley lab generator and power was applied.The snare cut simulated tissue as expected.Device 3: our laboratory evaluation of the product said to be involved confirmed damage to the catheter but did not confirm the device could not be electrified.The device was returned with the snare fully retracted into the tubing.The snare was advanced and retracted using the handle with no issues.During a visual inspection of the device, there were kinks and bends along 3cm of the catheter near the distal end of the handle.The kinks did not affect the functionality of the device.The continuity from the electrical pin to the snare head was tested with an ohm meter and passed.An additional functional test was performed by attaching the active cord to the electrical pin.The active cord connected easily and remained securely connected to the device.The device was connected to a valley lab generator and power was applied.The snare cut simulated tissue as expected.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the product said to be involved functioned as intended.The bending and kinking of the catheter at the handle can occur during polyp removal if excess force is placed on the device.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The instructions for use contain the following information to assist with proper set-up and use of the device: "before using this device, follow recommendations provided by electrosurgical unit manufacturer to ensure patient safety through proper placement and utilization of patient return electrode.Ensure a proper path from patient return electrode to electrosurgical unit is maintained throughout the procedure." "inspect active cord.Cord must be free of kinks, bends, breaks and exposed wires to allow for accurate transfer of current.If an abnormality is noted, do not use active cord." "with electrosurgical unit off, prepare equipment.Securely connect active cord to device handle and electrosurgical unit.Active cord fittings should fit snugly into both device handle and electrosurgical unit.Following instructions from electrosurgical unit manufacturer, position patient return electrode and connect it to electrosurgical unit." "following electrosurgical unit manufacturer's instructions for settings, verify desired settings and activate electrosurgical unit.Note: maximum rated input voltage for this device is 2kvp-p for cut mode and 5 kvp-p for coagulation mode." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11567428
Report Number1037905-2021-00131
Device Sequence Number3521173
Product Code KNS
UDI-Device Identifier00827002226302
UDI-Public(01)00827002226302(17)220429(10)W4208763
Combination Product (Y/N)N
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2022
Device Model NumberG22630
Device Catalogue NumberASJ-1-S
Device Lot NumberW4208763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE GENERATOR; OLYMPUS 260 ENDOSCOPE
Patient Age61 YR